Alert archive / Washington / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 5, 2006, 4:53 PM PDT for Chelan County, Okanogan County, Washington. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 4:53 PM PDT (23:53 UTC)
- Expired
- Jul 5, 2006, 6:45 PM PDT
- In force
- 112 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Chelan County, WA, Okanogan County, WA
The radar
The Seattle radar (KATX), 142 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.9 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KOTX 052355
FFWOTX
WAC007-047-060145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
453 PM PDT WED JUL 5 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHELAN COUNTY IN NORTH CENTRAL WASHINGTON
WESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
* UNTIL 645 PM PDT
* AT 450 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER FAR WESTERN OKANOGAN COUNTY
AND CHELAN COUNTY. RUNOFF FROM HEAVY RAINFALL WILL RESULT RAPID
RISES ALONG SMALL CREEKS AND STREAMS AS WELL AS DEBRIS FLOWS. OF
PARTICULAR CONCERN WILL BE THE UPPER PORTIONS OF THE WENATCHEE...ENTIAT
AND METHOW RIVER VALLEYS WHERE RADAR HAS ESTIMATED NEARLY AN INCH
OF RAIN IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
TWISP...MAZAMA AND LUCERNE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPOKANE.
LAT...LON 4764 12104 4733 12047 4833 12013 4898 11992
4900 12063 4828 12081
$$
KJONES2 follow-up statements
000
WGUS76 KOTX 060103
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
603 PM PDT WED JUL 5 2006
WAC007-047-060145-
CHELAN WA-OKANOGAN WA-
603 PM PDT WED JUL 5 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
WESTERN OKANOGAN AND CHELAN COUNTIES...
AT 555 PM PDT...THE CHELAN COUNTY EMERGENCY MANAGER REPORTED A
MUD SLIDE COVERING SOUTH SHORE ROAD 2 TO 3 FEET DEEP BY SLIDE
RIDGE ON LAKE CHELAN. THE ROAD IS CURRENTLY IMPASSABLE.
AT 550 PM PDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN
FROM A CLUSTER OF THUNDERSTORMS OVER EASTERN CHELAN COUNTY NEAR
THE COMMUNITY OF MANSON.
AT 600 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL IN A 50 MILE WIDE
BAND EXTENDING FROM NEAR ENTIAT TO JUST NORTHWEST OF CHELAN TO TWISP.
MOVEMENT WAS TOWARD THE NORTH NORTHEAST AT 20 TO 25 MPH.
RUNOFF FROM THE HEAVY RAINFALL WILL RESULT RAPID RISES ALONG SMALL
CREEKS AND STREAMS AS WELL AS MUD SLIDES AND DEBRIS FLOWS.
OF PARTICULAR CONCERN WILL BE THE UPPER PORTIONS OF THE
WENATCHEE...ENTIAT AND METHOW RIVER VALLEYS WHERE RADAR HAS ESTIMATED
NEARLY AN INCH OF RAIN IN THE PAST HOUR.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4764 12104 4733 12047 4833 12013 4898 11992
4900 12063 4828 12081
$$
KJONES000
WGUS76 KOTX 060150
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
648 PM PDT WED JUL 5 2006
WAC007-060155-
CHELAN WA-OKANOGAN WA-
648 PM PDT WED JUL 5 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CHELAN COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY
THUNDERSTORM RAINS AND THE THREAT OF ADDITIONAL FLASH FLOODING
HAD ENDED ACROSS CHELAN COUNTY.
HOWEVER...RUNOFF FROM HEAVY RAINS EARLIER IN THE EVENING WILL
CONTINUE THROUGH AT LEAST THE 8 O CLOCK HOUR. ADDITIONALLY...SOME
ROADS IN THE VICINITY OF LAKE CHELAN WERE REPORTED IMPASSABLE
DUE TO MUD SLIDES.
LAT...LON 4764 12104 4733 12047 4833 12013 4898 11992
4900 12063 4828 12081
$$
KJONESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:47 PM PDT, 6 minutes earlier.
Area forecast discussion, Jul 5, 4:47 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
447 PM PDT WED JUL 5 2006
.SYNOPSIS...MOIST AND UNSTABLE AIR MASS OVER THE REGION WILL
MAINTAIN A THREAT OF THUNDERSTORMS TONIGHT...BEFORE DRIER AND MORE
STABLE AIR SPREADS WEST TO EAST ON THURSDAY. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE TONIGHT...AND
ACROSS THE EASTERN THIRD OF THE AREA ON THURSDAY.
&&
.DISCUSSION...
UPDATED THE FORECAST TO INCLUDE THE THREAT OF SEVERE THUNDERSTORMS
FOR TWO PORTIONS OF THE FORECAST AREA. ALONG THE CASCADES...STRONG
THUNDERSTORMS HAVE ALREADY SPARKED ACROSS THE SPIN OF THE CASCADES
WITH A COUPLE OF SEVERE STORMS. THIS ACTIVITY WILL CONTINUE
THROUGH THE NEXT SEVERAL HOURS WITH STORMS TRACKING TO THE NORTH.
MORE THUNDERSTORMS WILL DEVEL0P OVER THE BLUES...AND LIFT INTO SE
WA AND THE PORTIONS OF SRN IDAHO PANHANDLE AFTER 00Z. THESE STORMS
WILL CONTINUE THROUGH MID EVENING. SEVERE THUNDERSTORM WATCH BOXES
HAVE BEEN POSTED. RFOX.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS ALL OF
EASTERN WA AND NORTH IDAHO THROUGH 00Z FRIDAY. THE MAIN AVIATION
CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES OVER THE AREA.
THROUGH THE EVENING...MAINLY ALONG THE CASCADES AND IN SE WA AND
THE SRN PORTION OF THE ID PANHANDLE. THESE STORM WILL HAVE THE
POTENTIAL FOR LARGE HAIL AND GUSTY WINDS. THE ACTIVITY WILL TAPER
OFF AFTER 06Z. RFOX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 63 85 55 83 56 89 / 50 20 20 0 0 0
COEUR DALENE 61 85 53 84 52 90 / 50 40 30 0 0 0
PULLMAN 59 81 50 81 52 88 / 50 30 20 0 0 0
LEWISTON 65 89 60 91 61 97 / 40 30 20 0 0 0
COLVILLE 58 88 52 85 48 91 / 50 30 30 0 0 0
SANDPOINT 59 82 54 81 52 87 / 50 40 30 0 0 0
KELLOGG 59 84 53 83 55 89 / 60 40 30 0 0 0
MOSES LAKE 63 89 57 87 56 93 / 30 10 0 0 0 0
WENATCHEE 64 87 59 86 61 92 / 40 0 0 0 0 0
OMAK 63 90 56 88 56 94 / 40 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS
AND SOUTHERN NEZ PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR NORTHEAST
BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...
WASHINGTON PALOUSE...OKANOGAN HIGHLANDS...WENATCHEE AREA...EAST
SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
PLATEAU.
&&Hazardous weather outlook, Jul 5, 9:54 AM PDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 954 AM PDT WED JUL 5 2006 IDZ001>004-026-027-WAZ031>038-041>044-061700- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 954 AM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL CONTINUE TO MOVE INTO EASTERN WASHINGTON AND NORTH IDAHO TODAY. THIS AIRMASS...COMBINED WITH WEAK UPPER LEVEL DISTURBANCES...MOVING IN FROM THE SOUTH...WILL RESULT IN SCATTERED THUNDERSTORM ACTIVITY BY LATER THIS AFTERNOON AND THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.
In the hours before
Local storm report, Jul 5, 4:51 PM PDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
451 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL DRYDEN 47.54N 120.56W
07/05/2006 E1.25 INCH CHELAN WA PUBLIC
HAIL COVERING THE GROUND
&&
RMILLERThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:51 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Whitman | 39 min |
| Jul 4, 8:26 PM PDT | Severe Thunderstorm Warning | OTX | Adams | 34 min |
| Jul 4, 8:58 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 47 min |
| Jul 4, 9:44 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 45 min |
| Jul 5, 3:57 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 48 min |
| Jul 5, 4:46 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 59 min |
| Jul 5, 4:57 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 63 min |
Nearby
Flash Flood Warnings in Washington, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.